Avapro Can Be A Cause For Dry Cough?

Question

Asked by pajudo

Avapro Can Be A Cause For Dry Cough?

I HAVE A VERY DRY COUGH AND I HAVE BEING TAKING AVAPRO FOR 5 YEARS. YOU THINK THIS IS ONE OF THE EFFECTS OF AVAPRO?

Answer

pajudo,

Thanks for your question. Dry cough is not usually associated with avapro which is an angiotensin II receptor blocker. Studies have shown the incidence of dry cough in patients taking avapro was about the same as patients taking placebo medication.

Dry cough is a common side effect for angiotensin converting enzyme inhibitors (a similar class of drug).

However, when it comes to medication, anything is possible. I suggest you make an appointment with your physician, so that he can evaluate you for other causes of dry cough, as well as discuss your concerns. Please review the treatment and medication areas of this website so that you will have a good base of information that with come in handy when meeting with your physician.

Best wishes.

Martin Cane, M.D.